MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G21538
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued.Section e: phone: (b)(6).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.This observation occurred prior to use.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During preparation for an unspecified procedure, the physician tested two (2) cook memory eight wire basket.It was reported that the handle doesn't move.This occurred during testing; there was no patient impact.
 
Additional Manufacturer Narrative
Continued.Section e: phone: (b)(6).The investigation is ongoing.A follow up emdr will be submitted within 30 days of receipt of new information.
 
Additional Manufacturer Narrative
Continued: section e: phone: (b)(6).The investigation is ongoing.A follow up emdr will be submitted within 30 days of receipt of new information.
 
Additional Manufacturer Narrative
Section e: phone: (b)(6).Investigation evaluation: the 5 devices said to be involved were returned with 3 devices remaining sealed and 2 devices returned in open pouches from the lot number provided in the report.The labels match the products returned.Devices #1-3 (sealed).Our laboratory evaluation of the products said to be involved confirmed the report.Devices #1-3 were returned sealed.For further evaluation devices #1 and 2 were opened during a meeting with capa engineering and manufacturing engineering.No damage was observed on any of the devices as opened though some twisting of the catheter was observed.During our investigation we could not retract the baskets when attempting retraction while in a relaxed, uncoiled, position on the tabletop, the baskets would not retract due to encountering resistance.When the catheters were fully straightened the baskets were able to advance and retract without resistance.During efforts to retract the basket the proximal catheter of devices #1 and 2 became buckled due to the applied force.During a meeting with capa engineering device #3 was opened for further evaluation.During our investigation we could not retract the basket when attempting retraction while in a relaxed, uncoiled, position on the tabletop, the basket would not retract due to encountering resistance.When the catheter was fully straightened the basket was able to advance and retract without resistance.To assess possible interference between the drive wire and the device catheter for devices # 1-3, the device catheter assembly (including y-body, shrink tubing, and clear tubing) were replaced with materials from our stock.The devices were able to advance and retract without noted difficulty while in a relaxed position.The drive wires were noted to have evidence of an unknown substance along the length.Cleaning and adding silicone lubricant, just adding silicone lubricant, and without cleaning or added lubricant were all successful as the basket was able to advance and retract with the new catheter assembly.The inner diameter of the original catheters were measured and found to be within specifications.The root cause of the resistance or source of the unknown substance is unknown.Devices #4 & 5: our laboratory evaluation of the products said to be involved confirmed the report.Devices #4 & 5 were returned with the baskets fully advanced.During our investigation we could not retract the baskets when attempting retraction while in a relaxed, uncoiled, position on the table top, the baskets would not retract due to encountering resistance.When the catheters were fully straightened the baskets were able to advance and retract without resistance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the products said to be involved confirmed the report of difficulty advancing and/or retracting.The cause of the advancement and retraction difficulty is unknown.A corrective action (capa) has been initiated to address instances of difficulty during basket advancement and retraction.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.

Brand Name
MEMORY EIGHT WIRE BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23360925
Report Number1037905-2025-00728
Device Sequence Number21037290
Product Code LQR
UDI-Device Identifier00827002215382
UDI-Public(01)00827002215382(17)280714(10)W4955162
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21538
Device Catalogue NumberMB5-2X4-8
Device Lot NumberW4955162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/22/2025
01/15/2026
02/11/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date01/15/2026
02/11/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL
Patient SexUnknown